Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Had epidural during delivery with leg spasm. Having constant headaches, tingling in legs and toes, sore hips. Possibility of blood clot?

I had a baby a week ago and received a epidural. During the procedure , when the doctor put the epidural in my leg spasmed. I never fully was numb during delivery of my son. Only numb on one side of my body. Now a week later, I m having constant headaches and tingling in my legs and toes. My hip is also sore on the same side. Is their anything that can be done? Also what are the symptoms of possible blood clot? Thank you
Asked On : Sun, 14 Apr 2013
Answers:  1 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi, thanks for asking in Healthcare Magic.

Your head ache is due to epidural anesthesia. It is a complication of this procedure. It occurs due to reduced cerebro spinal fluid (CSF) pressure due to leakage of CSF while inserting the needle. It is postural. You will have more pain when you lift your head after lying down. It is not permanent. It will be there for few weeks and will go away after that.

Your back pain can either be due to the procedure or due to the labor. The softening of pelvic ligaments during pregnancy can result in back pain.

Passage of the baby through the birth canal presses upon the nerves causing nerve problems. Epidural anesthesia seldom causes nerve problems. Although depending upon the site of placement of epidural catheter numbness occurs on only one side instead of both sides, nerve injuries are rare. There may be slight tingling or numb feeling for some time. However if weakness in legs persist then you will have to consult your treating Doctor for further evaluation.

I hope this is useful to you.
Answered: Sun, 14 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor